Alert archive / Michigan / Gale Watches in 2012

Gale Watch 17, NWS Gaylord, MI

August 29, 2012

NWS Gaylord, MI issued this gale watch at Aug 29, 2012, 3:46 AM EDT. It took effect at Aug 30, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 29, 2012, 3:46 AM EDT (07:46 UTC)
In effect from
Aug 30, 2012, 8:00 AM EDT
Expired
Aug 30, 2012, 3:22 AM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WHUS73 KAPX 290746
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 AM EDT WED AUG 29 2012

LMZ342-344>346-291800-
/O.NEW.KAPX.GL.A.0017.120830T1200Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
346 AM EDT WED AUG 29 2012

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
647 
WHUS73 KAPX 291424
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 AM EDT WED AUG 29 2012

LMZ342-344>346-292230-
/O.CON.KAPX.GL.A.0017.120830T1200Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1024 AM EDT WED AUG 29 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
503 
WHUS73 KAPX 291954
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT WED AUG 29 2012

LMZ342-344>346-300400-
/O.CON.KAPX.GL.A.0017.120830T1200Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EDT WED AUG 29 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
428 
WHUS73 KAPX 300722
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EDT THU AUG 30 2012

LMZ342-344>346-301530-
/O.UPG.KAPX.GL.A.0017.120830T1200Z-120831T0300Z/
/O.NEW.KAPX.GL.W.0027.120830T1200Z-120831T0300Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
322 AM EDT THU AUG 30 2012

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-301530-
/O.NEW.KAPX.SC.Y.0086.120830T1200Z-120831T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
322 AM EDT THU AUG 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Aug 28, 11:50 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 28, 11:50 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1150 PM EDT TUE AUG 28 2012

.SYNOPSIS...
ISSUED AT 354 PM EDT TUE AUG 28 2012

HIGH PRESSURE WILL RESIDE OVER THE GREAT LAKES REGION THROUGH
TOMORROW. AS THIS HIGH SLIDES TO THE MID-ATLANTIC COAST THURSDAY...
WINDS WILL SHIFT TO THE SOUTHWEST...AND SUMMERTIME HEAT WILL SURGE
BACK INTO MICHIGAN. A WEAK COOL FRONT WILL SLIP INTO THE STATE
FRIDAY. THIS WILL GRADUALLY TRIM TEMPERATURES...BACK TO MORE NORMAL
LEVELS THIS WEEKEND. NO RAIN IS EXPECTED THROUGH SATURDAY.

&&

.UPDATE...
ISSUED AT 1010 PM EDT TUE AUG 28 2012

LARGE ARE OF STRONG HIGH PRESSURE REMAINS CENTERED OVER NRN
MICHIGAN LATE THIS EVENING...ACCOMPANIED BY DRY AIR THRU THE
COLUMN. THIS FEATURE WILL MOVE VERY LITTLE OVERNIGHT...MAINTAINING
CLEAR SKIES...LIGHT WINDS AND COOL TEMPS. HAVE MADE SOME MINOR
DOWNWARD ADJUSTMENTS TO SKY COVER FOR THE REST OF THE NIGHT. STILL
EXPECT TEMPS WILL DROP INTO THE 40S ACROSS INLAND AREAS...AND INTO
THE 50S ALONG THE LAKESHORES.

UPDATE ISSUED AT 711 PM EDT TUE AUG 28 2012

STRONG HIGH PRESSURE REMAINS OVERHEAD THIS EVENING...AND WILL HOLD
OVER MICHIGAN THRU THE NIGHT. REMAINING DIURNALLY-DRIVE CU WILL
DIE WITH SUNSET...WITH SKC EXPECTED FOR THE REST OF THE NIGHT.
TEMPS WILL RAPIDLY COOL THRU THE 60S AND INTO THE 50S AFTER
SUNSET.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 354 PM EDT TUE AUG 28 2012

CURRENTLY, HIGH PRESSURE HAS SETTLED OVER THE WESTERN GREAT LAKES
WITH GENERALLY LIGHT NORTH WINDS OVER THE REGION. THE ONLY ADDITION
IS THAT ALONG THE COASTS THERE IS AN ONSHORE COMPONENT TO THE WIND.
MOISTURE FROM THE TROUGH THAT WENT THROUGH THE REGION OVERNIGHT AND
THIS MORNING, IS GENERALLY MOVING OUT OF IS BEING MIXED OUT BY THE
DRY AIR BEHIND THIS SYSTEM.

TONIGHT...HIGH PRESSURE AND DRY AIR WILL KEEP THINGS MOSTLY CLEAR.
THE ONLY THING TO WORRY ABOUT IS THE POTENTIAL FOR FOG. WITH THE
DEW POINT TEMPERATURES AROUND THE MID 50S IN THE HEAT OF THE DAY
(CROSSOVER TEMPERATURES), AND LOWS IN THE LOWER TO MID 40S, IT LOOKS
LIKE THERE SHOULD BE ENOUGH MOISTURE IN THE LOWER PART OF THE
ATMOSPHERE, AND THAT MOISTURE INCREASES WITH HEIGHT. IT LOOKS LIKE
IT WOULD BE PATCHY, AND MAINLY NEAR WATER SOURCES.

WEDNESDAY...HIGH PRESSURE REMAINS IN THE AREA, ALTHOUGH IT WILL HAVE
BEGUN ITS MOVE TO THE EAST GIVING US SOME RETURN FLOW BY THE LATE
AFTERNOON. THE REALLY WARM AIR IS STILL OFF TO THE WEST. WITH THE
850 MB TEMPERATURES GETTING TO AROUND 13C ON BOTH MODELS MIXES TO
AROUND 80F. MAV AND MET NUMBERS ARE AROUND 80F WITH THE ECMWF NUMBER
FROM LAST NIGHT AROUND 80F AS WELL. SO WILL HAVE THE TEMPERATURES IN
THE FORECAST AREA AROUND 80. DRIER AIR WILL SETTLE IN A BIT, AS OF
NOW, THINK THAT THE MIN RH WILL ONLY DROP INTO THE LOWER TO MID 30S
WHICH WILL SET THE STAGE FOR THURSDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 354 PM EDT TUE AUG 28 2012

LARGE SCALE ANALYSIS/FORECAST: NORTH AMERICAN PATTERN FEATURES BROAD
RIDGING ACROSS THE CENTRAL/SOUTHERN ROCKIES AND ADJACENT PLAINS...
WITH TROUGHING OFF THE WEST COAST AND ACROSS EASTERN CANADA AND THE
NORTHEAST QUADRANT OF THE CONUS.  AND OF COURSE LURKING OVER THE
NORTHERN GULF OF MEXICO IS FINALLY HURRICANE "ISAAC" HEADING TOWARD
THE LOWER MISSISSIPPI VALLEY.  TWO SHORT WAVE TROUGHS ALONG THE
WESTERN NORTH AMERICA COAST...ONE DROPPING SOUTH ALONG THE BRITISH
COLUMBIA COAST WILL KICK THE OTHER CENTERED AROUND 40N LATITUDE TO
THE NORTHEAST OVER THE NEXT TWO DAYS.  THIS WILL TEMPORARILY KICK
SOME HIGHER HEIGHTS ACROSS THE GREAT LAKES...AND ALSO LINK UP
CENTRAL U.S. RIDGE WITH SUBTROPICAL RIDGE OVER THE CENTRAL
ATLANTIC...FORMING A BROAD UPPER LEVEL RIDGE WHICH MAY SERVE TO
"WALL OFF" THE REMNANTS OF "ISAAC" FOR A TIME AS IT WORKS ITS WAY UP
THE MISSISSIPPI RIVER VALLEY.  WILL OBVIOUSLY BE A CONCERN IN THE
EXTENDED RANGE AS TO HOW CLOSE THE TROPICAL REMNANTS CAN GET TO THE
UPPER LAKES REGION THIS COMING WEEKEND.

IN THE NEAR TERM...HIGH PRESSURE WILL BE MOVING AWAY FROM THE UPPER
LAKES WEDNESDAY NIGHT INTO THURSDAY...ALLOWING WARM ADVECTION
PATTERN TO DEVELOP ACROSS THE REGION IN ADVANCE OF FLATTENING SHORT
WAVE RIDGE AND ASSOCIATED HEIGHT RISES THURSDAY.  A COLD FRONT WILL
BE GETTING STRETCHED OUT ACROSS THE UPPER MIDWEST AND EVENTUALLY THE
UPPER LAKES BY FRIDAY...SO WARM TEMPERATURES AND WHAT MAY DEVELOP
ALONG THE COLD FRONT THURSDAY NIGHT/FRIDAY WILL BE THE MAIN FORECAST
CONCERNS FOR THE NEAR TERM PERIOD.

WEDNESDAY NIGHT THROUGH FRIDAY: WEDNESDAY NIGHT STARTS WITH HIGH
PRESSURE OVER THE LOWER GREAT LAKES...WITH LOW LEVEL WARM ADVECTION
PATTERN SETTING UP ACROSS NORTHERN MICHIGAN.  SOUTHWESTERLY LOW
LEVEL JET DEVELOPS ACROSS WISCONSIN/UPPER MICHIGAN DURING THE
NIGHT...BUT LOW LAYERS ARE RELATIVELY DRY AND THUS NOT ABLE TO
GENERATE MUCH IF ANY INSTABILITY.  DEEP LAYER WARM ADVECTION
CONTINUES INTO THURSDAY...WITH STEEP MID LEVEL LAPSE RATES/ELEVATED
MIXED LAYER ADVECTING ACROSS NORTHERN WISCONSIN/MICHIGAN (700-500MB
LAPSE RATES 7.5-8.0C/KM).  AT THE SAME TIME...A COLD FRONT WILL BE
GETTING STRETCHED OUT FROM NORTHEAST-SOUTHWEST AS IT SAGS INTO LAKE
SUPERIOR/WESTERN UPPER MICHIGAN DURING THE AFTERNOON.  AT THIS POINT
LOOKS LIKE ARRIVAL OF EML WILL HELP CAP THINGS OFF...SO THINK THE
AFTERNOON WILL BE DRY WITH SOME HINTS OF MID CLOUDS ACROSS EASTERN
UPPER AND THE TIP OF THE MITT.  WILL BE A WARM AND WINDY
AFTERNOON...SOUTHWESTERLY WIND GUSTS IN EXCESS OF 30MPH EXPECTED.
DAYTIME HIGHS SHOULD WARM WELL INTO THE 80S WITH LOWER 90S ACROSS
NORTHERN LOWER...MIXING PROBABLY DEEPER THAN INDICATED BY TOO WARM
NAM-WRF...AND MUCH DEEPER THAN GFS WHICH HAS HAD THIS PROBLEM ALL
SUMMER SINCE ITS LAST "UPGRADE" (GFS FORECAST 2M TEMPERATURE AT TVC
77F AT 18Z THURSDAY).  COULD BE A FEW RECORD HIGHS IN JEOPARDY...
INCLUDING ANJ (88/2010)...PLN (92/1969)...GLR (89/2010)...AND TVC
(93/1969).

COLD FRONT CONTINUES TO SETTLE SOUTH ACROSS NORTHERN MICHIGAN
THURSDAY NIGHT...AND PROBABLY MAKES IT INTO SOUTHERN LOWER AT SOME
POINT FRIDAY AFTERNOON.  BUT WITH EML FIRMLY ATOP THE FORECAST AREA
EXPECT THIS TO KEEP A LID ON THINGS THROUGH FRIDAY AFTERNOON.
PERHAPS JUST A BAND OF MID/HIGH CLOUDS ACCOMPANYING THE BOUNDARY AS
IT PRESSES SOUTHWARD WITH TIME.  DESPITE COLD FRONT PASSAGE
TEMPERATURES SHOULD STILL BE ABOVE LATE AUGUST AVERAGES...ESPECIALLY
ACROSS NORTHERN LOWER WHERE A FEW SPOTS MAY THREATEN THE 90 DEGREE
MARK AGAIN.

EXTENDED FORECAST (SATURDAY THROUGH TUESDAY): WHERE THE REMNANTS
OF "ISAAC" GO...SO GOES THE EXTENDED FORECAST. DESPITE A CONTINUED
WESTWARD DRIFT TO THE GUIDANCE BEFORE THE STORM EVEN MAKES
LANDFALL...THERE CONTINUES TO BE AN INDICATION THAT "ISAAC" WILL
HOOK AROUND AND EVENTUALLY SLIDE ACROSS THE OHIO VALLEY...POSSIBLY
FAR ENOUGH SOUTH TO AVOID NORTHERN MICHIGAN BUT THAT IS STILL UP
FOR DEBATE. CURRENT FORECAST WILL REMAIN DRY THROUGH THE
WEEKEND...THEN WILL WAIT FOR EITHER A PIECE OF "ISAAC" OR A SHORT
WAVE TROUGH/COLD FRONT THAT ARRIVES ON MONDAY FOR THE NEXT CHANCE
FOR PRECIPITATION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1150 PM EDT TUE AUG 28 2012

VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU 06Z THURSDAY AS
HIGH PRESSURE AND DRY AIR REMAIN FIRMLY IN CHARGE ACROSS NRN
MICHIGAN. LIGHT WINDS OVERNIGHT WILL TRANSITION TO LAKE BREEZES BY
AFTERNOON.

&&

.MARINE...
ISSUED AT 354 PM EDT TUE AUG 28 2012

TONIGHT THROUGH THURSDAY...WINDS WILL BE VARIABLE AT LESS THAN 10
KNOTS OVERNIGHT AND INTO WEDNESDAY AS HIGH PRESSURE MOVES FROM OVER
THE REGION AND SOMEWHAT EAST OF THE REGION. WEDNESDAY NIGHT THE
WINDS WILL BEGIN TO INCREASE OVERNIGHT AS THE HIGH MOVES TO THE
EAST, AND A SFC LOW NEAR JAMES BAY DEEPENS, TIGHTENING THE GRADIENT
SIGNIFICANTLY ENOUGH THAT SMALL CRAFT ADVISORIES WILL BE NEEDED, AND
AT AN OUTSIDE CHANCE GALES, BUT NOT LIKELY AT THIS POINT.

&&

.FIRE WEATHER...
ISSUED AT 354 PM EDT TUE AUG 28 2012

TEMPERATURES WARMING INTO THE LOWER 90S AND SOUTHWEST WIND GUSTS IN
EXCESS OF 30 MPH WILL INCREASE THE FIRE DANGER ON THURSDAY...
ASSUMING FORECAST DEW POINTS IN THE MID TO UPPER 50S MINIMUM
RELATIVE HUMIDITY VALUES AROUND 30 PERCENT EXPECTED.  SO MAY FALL A
BIT SHORT OF ALL OUT RED FLAG CONDITIONS...BUT WILL CONTINUE TO
MONITOR THE POTENTIAL.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MR
SYNOPSIS...JPB
SHORT TERM...JSL
LONG TERM...JPB
AVIATION...MR
FIRE WEATHER...JPB
MARINE...JSL
Hazardous weather outlook, Aug 29, 3:43 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EDT WED AUG 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
343 AM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS ON THE LAKE
MICHIGAN BEACHES OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN ON
THURSDAY.

IN ADDITION...ELEVATED FIRE DANGER IS EXPECTED FOR BOTH THURSDAY
AND FRIDAY DUE TO VERY WARM TEMPERATURES...GUSTY WINDS...AND
LOWERING HUMIDITY LEVELS.

GALE FORCE WIND GUSTS ARE ALSO EXPECTED OVER THE NEARSHORE WATERS
OF NORTHWEST LOWER MICHIGAN THURSDAY MORNING INTO LATE THURSDAY
EVENING. PLEASE SEE THE LATEST NEARSHORE FORECASTS FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

LAWRENCE

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.